Utah, 2011Drought in Utah, March 1 to 31, 2011
March 1 to 31, 2011 · NWS GJT · 1 event in 1 county or zone
The lack of widespread significant precipitation across the Four Corners region allowed abnormally dry conditions to return to Southeast Utah in March.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The lack of widespread significant precipitation across the Four Corners region allowed abnormally dry conditions to return to Southeast Utah in March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 28, 2:33 PM MST, 9 hours 27 minutes earlier.
Area forecast discussion, Feb 28, 2:33 PM MST, 9 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
233 PM MST MON FEB 28 2011
CORRECTED TIME PERIOD FOR THE SHORT TERM
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
VERY LITTLE GOING ON EARLY THIS WEEK AS A FLAT RIDGE OF HIGH PRESSURE
DOMINATES. MODELS INDICATED A WEAK SHORTWAVE MOVING OVER THE REGION
LATE IN THE DAY WEDNESDAY. GFS40 GENERATES SOME LIGHT QPF OVER THE
NORTHERN AND CENTRAL MOUNTAINS WEDNESDAY AFTERNOON WHILE ECMWF AND
NAM BOTH INDICATED INCREASED CLOUDS AND NO PRECIPITATION. GIVEN
DIFFERENCES...MAINTAINED DRY FORECAST FOR NOW. TEMPERATURES WILL RUN
A FEW DEGREES WARMER THAN SEASONAL NORMS THROUGH WEDNESDAY.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
MODELS REMAIN CONSISTENT IN KEEPING A LARGE TROUGH JUST OFF THE
PACIFIC NORTHWEST COASTLINE THROUGH SATURDAY...BEFORE BRINGING IT
INLAND AND ACROSS THE WEST EARLY NEXT WEEK. STILL SOME TIMING
DIFFERENCES BETWEEN THE GFS AND THE ECWMF MODELS ESPECIALLY LATE
IN THE PERIOD...WITH THE GFS ABOUT 12-18 HRS FASTER BY NEXT MONDAY.
SMALLER WAVES GET EJECTED ACROSS THE ROCKIES WED NIGHT THROUGH
FRIDAY IN WESTERLY FLOW WITH THE MOST SIGNIFICANT ONE CROSSING
THURSDAY NIGHT-FRIDAY. NONE LOOK PARTICULARLY COLD BUT THEY SHOULD
STILL BRING A CHANCE OF SNOW TO THE MTNS...AND A CHANCE OF RAIN/SNOW
TO MAINLY THE CENTRAL AND NRN VALLEYS. THE NORTHERN AND CENTRAL MTNS
WILL BE THE MOST FAVORED. NUDGED POPS UPWARD FROM THE PREVIOUS
FORECAST FOR THU-FRI.
AFTER A DRY DAY SATURDAY...THE CHANCE OF PRECIPITATION INCREASES
AGAIN SUNDAY INTO MONDAY AS THE PACIFIC TROUGH FINALLY MOVES INLAND.
TIMING UNCERTAINTY REMAINS...BUT BUMPED POPS UP SUN NIGHT-MONDAY
USING A BLEND OF THE GFS/ECWMF/CLIMO AS BOTH GFS AND ECMWF TRENDING
THAT WAY. THE FASTER GFS BRINGS A DECENT COLD FRONT THROUGH EARLY
MONDAY.
&&
.AVIATION...
EXPECT VFR CONDITIONS THROUGH MIDWEEK BENEATH A SHALLOW RIDGE OF HIGH
PRESSURE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&
SHORT TERM...NL
LONG TERM....JAD
AVIATION.....NL
Hazardous weather outlook, Feb 28, 5:59 AM MST, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
559 AM MST MON FEB 28 2011
COZ001>014-017>023-UTZ022>025-027>029-011358-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
559 AM MST MON FEB 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE NEXT CHANCE FOR SNOWFALL ARRIVES THURSDAY AND FRIDAY...
FOLLOWED BY A DOWNTURN IN ACTIVITY THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT BUT YOU ARE
ENCOURAGED TO REPORT SIGNIFICANT SNOWFALL TO THE NATIONAL WEATHER
SERVICE IN GRAND JUNCTION.
TGJT
Drought, Southeast Utah
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Southeast Utah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Abnormally dry conditions moved back into extreme Southeast Utah with below normal precipitation reported across the region.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Indiana, March 1, 2011$1.0 million · 1 event
- Flooding in Illinois, March 1 to 31, 2011$530,000 · 6 events
- Flooding in Ohio, March 1 to 2, 2011$265,000 · 9 events
- Drought in Texas, March 1 to 31, 2011$103,000 · 15 events
- Flooding in Ohio, March 1 to 3, 2011$75,000 · 3 events
- Flooding in Indiana, March 1 to 27, 2011$70,000 · 4 events
- Wildfire in Texas, March 1, 2011$60,000 · 1 event
- Drought in Arkansas, March 1 to 31, 201135 events
- Drought in Oklahoma, March 1, 201129 events
- Drought in Texas, March 1 to 31, 201121 events
- Drought in Louisiana, March 1 to 31, 201117 events
- Drought in Colorado, March 1 to 31, 201116 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 344614.